MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 5-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 5-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J303H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported by a sales rep that during an unknown surgery, it was not a control release needle.The suture was detached from the needle.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: 9/20/2024 h6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: the expiration and manufactured date is currently not available.Therefore, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned to ethicon for evaluation.One needle and one labeled winding former with a suture piece stuck with a tape were received for analysis.Product code j303h.During visual inspection of the returned sample, the swage and attachment area were noted as expected.The barrel hole of the needle was examined under magnification, and no suture remnant was found.The suture piede was examined, and the ends of the suture were noted to be cut probably caused by a surgical instrument.In addition, fraying suture was observed and body fluids were found on the strand.The product code j303 contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.The instructions for use contain the following caution: as with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of surgical instruments, such as needle holders and forceps.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/23/2025.The following information was requested: reviewed file and product mismatch activity.Requested the following via pcf: the lot number provided lot ucmdke does not correspond to the reported product code j303h.The lot number ucmdke corresponds to product code vcp999t13.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/29/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d4, h4 additional information was requested, the following was obtained: please verify the product code and lot number for this complaint.Ucmbke.The lot number provided lot ucmdke does not correspond to the reported product code j303h.The lot number ucmdke corresponds to product code vcp999t13.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3, h4, d4.H3 investigation summary: the product was returned to ethicon for evaluation.One needle and one labeled winding former with a suture piece stuck with a tape were received for analysis.Product code j303h.During visual inspection of the returned sample, the swage and attachment area were noted as expected.The barrel hole of the needle was examined under magnification, and no suture remnant was found.The suture piece was examined, and the ends of the suture were noted to be cut probably caused by a surgical instrument.In addition, fraying suture was observed and body fluids were found on the strand.The product code j303 contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.The instructions for use contain the following caution: as with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of surgical instruments, such as needle holders and forceps.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
VCL CT BRD VIO 27IN 5-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20267813
Report Number2210968-2024-10099
Device Sequence Number14328919
Product Code GAM
UDI-Device Identifier10705031038592
UDI-Public(01)10705031038592(17)290228(10)UCMBKE
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ303H
Device Lot NumberUCMBKE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer09/24/2024
04/23/2025
05/01/2025
06/02/2025
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/23/2024
04/23/2025
05/29/2025
06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown